Alert archive / Massachusetts / Wind Advisories in 2010
Wind Advisory 36, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Nov 30, 2010, 3:52 PM EST for 7 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Dec 1, 2010, 1:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2010, 3:52 PM EST (20:52 UTC)
- In effect from
- Dec 1, 2010, 1:00 PM EST
- Expired
- Dec 1, 2010, 10:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Hampden County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 30 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665 WWUS71 KBOX 302052 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 352 PM EST TUE NOV 30 2010 MAZ016-019>024-RIZ004>008-010500- /O.NEW.KBOX.WI.Y.0036.101201T1800Z-101202T0300Z/ EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 352 PM EST TUE NOV 30 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM EST WEDNESDAY. * LOCATIONS...BLUE HILLS...SOUTHEASTERN MASSACHUSETTS COAST AND THE SOUTHERN RHODE ISLAND COAST. * WINDS...SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING AHEAD OF A COLD FRONT. * IMPACTS...POSSIBLE DOWNED TREE LIMBS ALONG WITH ISOLATED TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
6 follow-up statements
970 WWUS71 KBOX 010451 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1151 PM EST TUE NOV 30 2010 MAZ016-019>024-RIZ004>008-011300- /O.CON.KBOX.WI.Y.0036.101201T1800Z-101202T0300Z/ EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 1151 PM EST TUE NOV 30 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM EST WEDNESDAY. * LOCATIONS...BLUE HILLS...SOUTHEASTERN MASSACHUSETTS COAST AND THE SOUTHERN RHODE ISLAND COAST. * WINDS...SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING AHEAD OF A COLD FRONT. * IMPACTS...POSSIBLE DOWNED TREE LIMBS ALONG WITH ISOLATED TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
575 WWUS71 KBOX 010835 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 335 AM EST WED DEC 1 2010 MAZ016-019>024-RIZ004>008-011700- /O.CON.KBOX.WI.Y.0036.101201T1800Z-101202T0300Z/ EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 335 AM EST WED DEC 1 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * LOCATIONS...BLUE HILLS...SOUTHEASTERN MASSACHUSETTS COAST AND THE SOUTHERN RHODE ISLAND COAST. * WINDS...SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING AHEAD OF A COLD FRONT. * IMPACTS...POSSIBLE DOWNED TREE LIMBS ALONG WITH ISOLATED TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
499 WWUS71 KBOX 011634 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1134 AM EST WED DEC 1 2010 MAZ016-019>024-RIZ004>008-020045- /O.CON.KBOX.WI.Y.0036.101201T1800Z-101202T0300Z/ EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 1134 AM EST WED DEC 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * LOCATIONS...BLUE HILLS...SOUTHEASTERN MASSACHUSETTS COAST AND THE SOUTHERN RHODE ISLAND COAST. * WINDS...SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING AHEAD OF A COLD FRONT. * IMPACTS...POSSIBLE DOWNED TREE LIMBS ALONG WITH ISOLATED TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ RLG
711 WWUS71 KBOX 011731 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1231 PM EST WED DEC 1 2010 CTZ002>004-MAZ009-011-017-018-RIZ001>003-020145- /O.EXA.KBOX.WI.Y.0036.101201T1800Z-101202T0300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BLANDFORD...SPRINGFIELD... TAUNTON...BROCKTON...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH 1231 PM EST WED DEC 1 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * LOCATIONS...SOUTHEASTERN MASSACHUSETTS...INTERIOR RHODE ISLAND AND NORTHERN CONNECTICUT. * WINDS...SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON THROUGH THIS EVENING AHEAD OF A COLD FRONT. * IMPACTS...POSSIBLE DOWNED TREE LIMBS ALONG WITH ISOLATED TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MAZ016-019>024-RIZ004>008-020145- /O.CON.KBOX.WI.Y.0036.101201T1800Z-101202T0300Z/ EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 1231 PM EST WED DEC 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * LOCATIONS...BLUE HILLS...SOUTHEASTERN MASSACHUSETTS COAST AND THE SOUTHERN RHODE ISLAND COAST. * WINDS...SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON THROUGH THIS EVENING AHEAD OF A COLD FRONT. * IMPACTS...POSSIBLE DOWNED TREE LIMBS ALONG WITH ISOLATED TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ RLG
569 WWUS71 KBOX 012049 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 349 PM EST WED DEC 1 2010 CTZ002>004-MAZ009-011-016>024-RIZ001>008-020300- /O.CON.KBOX.WI.Y.0036.000000T0000Z-101202T0300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BLANDFORD...SPRINGFIELD... QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT...BLOCK ISLAND 349 PM EST WED DEC 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * LOCATIONS...SOUTHEASTERN MASSACHUSETTS...RHODE ISLAND...AND NORTHERN CONNECTICUT. * WINDS...SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...CONTINUING THROUGH THIS EVENING AHEAD OF A COLD FRONT. * IMPACTS...POSSIBLE DOWNED TREE LIMBS ALONG WITH ISOLATED TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ RLG
306 WWUS71 KBOX 020001 AAA NPWBOX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 701 PM EST WED DEC 1 2010 CTZ002>004-MAZ009-011-020115- /O.CAN.KBOX.WI.Y.0036.000000T0000Z-101202T0300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BLANDFORD...SPRINGFIELD 701 PM EST WED DEC 1 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND ADVISORY. STRONG SOUTHEAST WINDS ASSOCIATED WITH AN APPROACHING COLD FRONT HAVE EXITED THE STATE OF CONNECTICUT. WINDS HAVE NOW SHIFTED TO THE SOUTHWEST AND SPEEDS HAVE LOWERED. $$ MAZ016>024-RIZ001>008-020300- /O.CON.KBOX.WI.Y.0036.000000T0000Z-101202T0300Z/ EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 701 PM EST WED DEC 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * LOCATIONS...SOUTHEASTERN MASSACHUSETTS...RHODE ISLAND...AND NORTHERN CONNECTICUT. * WINDS...SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...CONTINUING THROUGH THIS EVENING AHEAD OF A COLD FRONT. * IMPACTS...POSSIBLE DOWNED TREE LIMBS ALONG WITH ISOLATED TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NOCERA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Nov 30, 3:44 PM EST, 8 minutes earlier.
Area forecast discussion, Nov 30, 3:44 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EST TUE NOV 30 2010
.SYNOPSIS...
HIGH PRESSURE WILL MOVE SLOWLY EAST OF NEW ENGLAND TONIGHT. AN
APPROACHING COLD FRONT WILL BRING GUSTY SHOWERS WITH LOCALLY HEAVY
RAIN WEDNESDAY INTO WEDNESDAY EVENING. MAINLY DRY BUT COLDER AND
BLUSTERY WEATHER WILL FOLLOW THURSDAY INTO THE WEEKEND AND LIKELY
CONTINUE INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TONIGHT...EXPECT STEADY RAINFALL TO PUSH SLOWLY EASTWARD. MODELS
HAVING SOME TIMING ISSUES...SO USED A BLEND OF THE NAM AND GFS. THIS
SLOWS THINGS DOWN A BIT FROM PREVIOUS FORECAST. ACTUALLY HOLDS
PRECIP OUT OF THE CAPE AND ISLANDS UNTIL WEDNESDAY...WITH
CATEGORICAL POPS INTO SW NH AND THE E SLOPES OF THE BERKSHIRES LATE
TONIGHT.
EXPECTING OVERNIGHT LOWS TO OCCUR EARLY...BY AROUND MIDNIGHT...THEN
WILL SLOWLY RISE OVERNIGHT AS SE WINDS BEGIN TO PICK UP BRINGING
MILDER AIR UP THE COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 AM THURSDAY/...
WEDNESDAY...STRONG COLD FRONT APPROACHES FROM NY STATE DURING THE
DAY...BUT WILL ONLY SLOWLY MOVE E AS LONG WAVE TROUGH AMPLIFIES
ACROSS THE GREAT LAKES AND H5 RIDGE ONLY SLOWLY MOVES ACROSS THE
MARITIMES. IN TURN...THIS SLOWS THE PROGRESS OF THE PRECIP INTO
THE REGION...BUT WILL EVENTUALLY PUSH INTO EASTERN AREAS DURING
THE MORNING. ALSO NOTING A STRONG LOW LEVEL SE-S JET MOVING ACROSS
THE REGION DURING THE AFTERNOON AND INTO THE EVENING.
ALSO NOTE EXCELLENT MOISTURE CONVERGENCE ESPECIALLY ACROSS WESTERN
AREAS AS THE FRONT SLOWLY APPROACHES. MODELS SUGGESTING 1-2 INCHES
OF QPF WITH THIS SYSTEM...ALONG WITH 1.25 TO 1.5 INCH PW VALUES
ACROSS WESTERN NEW ENGLAND INTO EASTERN NY STATE BY 18Z WEDNESDAY.
LOOKING AT THE NWS RAPID CITY PW CLIMATOLOGY STUDY AT KALB...NOTING
THESE VALUES ARE OVER THE 99TH PERCENTILE FOR EARLY DECEMBER. WITH
SLOW MOVEMENT OF THIS FRONT...COULD SEE POCKETS OF HEAVY RAINFALL.
SEE HYDRO SECTION BELOW FOR DETAILS.
TIMING OF THE STRONGEST WINDS IS STILL IN QUESTION...BUT WOULD NOT
BE SURPRISED TO SEE GUSTY SE-S WINDS MOVE INTO WESTERN AREAS DURING
THE AFTERNOON. MAY NEED WIND ADVISORIES IN THOSE AREAS...THEN
FURTHER EAST LATER ON.
EXPECT TEMPS TO MAX OUT LATE IN THE DAY ESPECIALLY ACROSS EASTERN
MA/RI WITH SOME READINGS APPROACHING 60. DEPENDING UPON THE TIMING
OF THE FRONT...TEMPS COULD DROP RATHER QUICKLY LATE IN THE DAY OVER
W MA/SW NH.
WEDNESDAY NIGHT...
THE HEAVY RAIN SHOWERS SHOULD BE COMING TO AN END DURING THE EARLY
EVENING HOURS ACROSS INTERIOR SOUTHERN ENGLAND. HOWEVER...
HEAVY SHOWERS AND GUSTY SOUTHERLY WINDS WILL PERSIST INTO THE MID TO
LATE EVENING HOURS ACROSS THE COASTAL PLAIN. A STRONG LOW LEVEL JET
AND PWATS AROUND 1.5 INCHES WILL SUPPORT BRIEF HEAVY RAIN SHOWERS.
THIS MAY LEAD TO AREAS OF TYPICAL URBAN/POOR DRAINAGE STREET
FLOODING AND MAKE FOR A MESSY EVENING RUSH HOUR. HOWEVER...NO MAJOR
FLOODING PROBLEMS ARE ANTICIPATED.
INSTABILITY WILL BE RATHER LIMITED...BUT STRONG FORCING/DYNAMICS MAY
RESULT IN THE DEVELOPMENT OF A FINE LINE. WHILE THERE IS A LOW
PROBABILITY OF A FEW EMBEDDED THUNDERSTORMS...THE MAIN RISK WILL BE
AN HOUR OR TWO OF STRONG SOUTHERLY WIND GUSTS BEING TRANSPORTED DOWN
IN THE HEAVY RAIN SHOWERS. THE INVERSION WILL LIKELY KEEP WINDS
BELOW WARNING THRESHOLDS...BUT A BRIEF PERIOD OF MARGINAL WIND
ADVISORY CONDITIONS IS POSSIBLE ALONG AND SOUTHEAST OF THE BOSTON TO
PROVIDENCE CORRIDOR.
THE HEAVY SHOWERS SHOULD PUSH OFF THE SOUTHERN NEW ENGLAND COAST
BETWEEN 9 PM AND MIDNIGHT. MUCH COOLER AND DRIER AIR WILL WORK INTO
THE REGION LATE. EVENING TEMPERATURES WILL LIKELY HOLD OR EVEN RISE
THROUGH THE 50S AHEAD OF THE FRONT...BEFORE FALLING BACK INTO THE
30S ACROSS MOST LOCATIONS BY DAYBREAK.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* MAINLY DRY BUT BLUSTERY AND COLDER WEATHER WITH TEMPERATURES AT OR
BELOW NORMAL THIS PERIOD.
SYNOPTIC OVERVIEW...
NEGATIVE NAO DEVELOPS LATER THIS WEEK AND CONTINUES INTO EARLY NEXT
WEEK WITH STRONG ANTICYCLONE NEAR SOUTHERN GREENLAND AND THE DAVIS
STRAIT. PROJECTED HEIGHT ANOMALIES ACROSS THIS REGION ON THE ORDER
OF AROUND +3 STD. THIS PROMOTES LONG WAVE TROF AND ASSOCIATED BELOW
NORMAL HEIGHTS TO SETUP ACROSS THE NORTHEAST AND SOUTHEAST CANADA.
SO AS PREVIOUS SHIFTS/FORECASTERS HAVE NOTED A TREND TOWARD COLDER
WEATHER IS EXPECTED FROM THU THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK. HOWEVER THE AIRMASS TRAJECTORY FROM CENTRAL AND EASTERN CANADA
INTO NEW ENGLAND IS NOT ANOMALOUSLY COLD WITH 850 TEMPS OF -6C TO
-8C...WHICH IS NEAR NORMAL FOR THIS TIME OF YEAR.
MODEL PREFERENCES...
12Z MODEL GUIDANCE IS VERY CLOSE TO ITS PREVIOUS 30/00Z CYCLE
INCLUDING THE GEFS AND ECMWF. THEREFORE THE 12Z GFS AND ITS MOS WERE
FOLLOWED CLOSELY FOR THIS FORECAST CYCLE. GIVEN THE TREND TOWARD A
COLDER REGIME WE INCORPORATED THE COLDER IN-HOUSE BIAS CORRECTED GFS
MOS FOR TEMPS INTO THIS PORTION OF THE FORECAST.
SENSIBLE WEATHER...
AS NOTED ABOVE MAINLY A DRY WEATHER REGIME IS EXPECTED THIS PERIOD.
GIVEN THE TROFINESS AND COLD AIR ALOFT EXPECT DIURNAL CLOUDS EACH
AFTERNOON BUT MOISTURE APPEARS FAIRLY SHALLOW ON TIME SECTIONS SO
NOT EXPECTING ANY WIDESPREAD SNOW SHOWER ACTIVITY. SO OTHER THAN A
LOW CHANCE OF SCATTERED AFTERNOON AND/OR EVENING FLURRIES FRI AND
SAT NOT EXPECTING ANY WIDESPREAD PRECIPITATION. BY DAYS 6 & 7 /MON
AND TUE/ MODELS CONTINUE TO SUGGEST CYCLOGENESIS OCCURRING WELL
OFFSHORE AND THEN OCCLUDING AS IT PIVOTS NW INTO NOVA SCOTIA/NEW
BRUNSWICK AND EVENTUALLY MAINE. WILL HAVE TO WATCH THIS CLOSELY AS
THE SOUTHERN EDGE OF THE COMMA HEAD/TROWAL SNOWS MAY CLIP NORTHERN
PORTIONS OF OUR REGION. THEN AGAIN THIS IS STILL 6-7 DAYS AWAY SO
DON/T WON/T TO ELABORATE TOO MUCH.
TEMPERATURES WILL BE NEAR NORMAL HOWEVER IT WILL FEEL COLDER GIVEN
THE BLUSTERY NORTHWEST WINDS THROUGH THE PERIOD.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
TODAY...VFR TO MARGINAL MVFR CEILINGS WERE OBSERVED EARLY THIS
MORNING. FOR THE REST OF THE MORNING AND AFTERNOON...MEDIUM TO HIGH
CONFIDENCE IN VFR CONDITIONS ACROSS THE COASTAL PLAIN.
MEANWHILE...ACROSS THE INTERIOR...MEDIUM CONFIDENCE IN LOW END
VFR/MARGINAL MVFR CEILINGS.
TONIGHT...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS ACROSS THE
EASTERN TERMINALS THROUGH MIDNIGHT...THEN LOWERING TO MVFR. MODERATE
CONFIDENCE OF MVFR CEILINGS 2000-3000 FT ACROSS CENTRAL AND WESTERN
TERMINALS BY 03Z. RAIN DEVELOP WITH MVFR-IFR VSBYS AFTER 06Z.
WEDNESDAY...MODERATE CONFIDENCE OF MVFR CIGS/VSBYS WITH AREAS OF IFR
CIGS/VSBYS IN AREAS OF RAIN...LOCALLY HEAVY ESPECIALLY ACROSS SW
NH/W MA.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SE WINDS EXPECTED TO DEVELOP
AS HIGH PRES SHIFTS E BY 14Z. EXPECT VFR THROUGH THE MID
EVENING...THEN MODERATE CONFIDENCE OF MVFR CIGS AFTER LATE EVENING
ON.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH SUNDAY...HIGH CONFIDENCE FOR VFR CONDITIONS HOWEVER
DIURNAL CIGS OF AROUND 040-050 ARE LIKELY. GUSTY WNW WINDS OF 20-25
KT ARE ALSO POSSIBLE.
&&
.MARINE...
TODAY...WINDS WILL REMAIN BELOW SMALL CRAFT CRITERIA. SEAS MAY
APPROACH 5 FEET ON THE SOUTHERN OUTER WATERS LATE.
TONIGHT...EXPECT SW WINDS TO GUST UP TO 25 KNOTS AFTER MIDNIGHT AS
SEAS BUILD UP TO 6 FEET...HIGHEST ON THE OUTER WATERS.
WEDNESDAY...SE WINDS WILL CONTINUE TO INCREASE...POSSIBLY TO GALE
FORCE ON THE SOUTHERN WATERS DURING THE AFTERNOON. GALE WATCH
REMAINS IN EFFECT...THOUGH TIMING A BIT LATER THAN PREVIOUS
FORECASTS.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH SUNDAY...WEST-NORTHWEST WINDS OF 15-20 KT WITH
GUSTS TO 25 KT LIKELY THIS PERIOD. DRY WEATHER AND GOOD VSBY SHOULD
PREVAIL WITH A CHANCE OF SNOW SHOWERS WELL OFFSHORE AS COLD AIR
OVERSPREADS RELATIVELY WARM OFFSHORE WATERS.
&&
.HYDROLOGY...
PERIODS OF HEAVY RAINFALL WILL PUSH INTO THE EAST SLOPES OF THE
BERKSHIRES WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. EXPECT
RAINFALL TOTALS ON THE ORDER OF 1-2 INCHES MAINLY FROM S CENTRAL NH
TO CENTRAL WORCESTER COUNTY INTO EASTERN CT...WITH AROUND 2 INCHES
POSSIBLE OVER WESTERN FRANKLIN...HAMPDEN AND HAMPSHIRE COUNTIES.
WITH DRY ANTECEDENT CONDITIONS IN PLACE NOW...NOT EXPECT MUCH IN THE
WAY OF RIVER AND SMALL STREAM FLOODING. COULD SEE POCKETS OF URBAN
AND POOR DRAINAGE STREET FLOODING MAINLY WEDNESDAY NIGHT WITH THE
HEAVIEST RAINFALL.
&&
.TIDES/COASTAL FLOODING...
MODEL TIMING HAS SLOWED A BIT IN BRINGING THE STRONG LOW LEVEL JET
ACROSS THE SOUTHERN WATERS. CURRENT FORECAST SUGGEST STRONGEST S-SE
WINDS WILL ARRIVE EARLY WEDNESDAY EVENING BEFORE SHIFTING TO W-SW
AFTER MIDNIGHT. HIGH TIDES ALONG THE S COAST ARE EXPECTED LATER
WEDNESDAY AFTERNOON...PRIOR TO THE STRONGEST WIND WITH THE CURRENT
FORECASTED TIMING. AT THIS POINT...LOOKS LIKE THERE MAY BE SOME VERY
MINOR SPLASH OVER AROUND HIGH TIDE WEDNESDAY. COASTAL FLOODING IS
NOT EXPECTED...AT LEAST FOR NOW.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY FROM 1 PM TO 10 PM EST WEDNESDAY FOR MAZ016-
019>024.
NH...NONE.
RI...WIND ADVISORY FROM 1 PM TO 10 PM EST WEDNESDAY FOR RIZ004>008.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR ANZ232>235-237-254>256.
GALE WARNING FROM 10 AM WEDNESDAY TO 3 AM EST THURSDAY FOR
ANZ231>237-254>256.
GALE WARNING FROM 1 PM WEDNESDAY TO 6 AM EST THURSDAY FOR
ANZ230-250-251.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR ANZ250-251.
&&
SYNOPSIS...NOCERA/STRAUSS
NEAR TERM...STRAUSS/EVT - NOT UPDATED
SHORT TERM...EVT - NOT UPDATED
LONG TERM...NOCERA
AVIATION...NOCERA/EVT
MARINE...NOCERA/EVT
HYDROLOGY...STAFF - NOT UPDATED
TIDES/COASTAL FLOODING...STAFF - NOT UPDATEDHazardous weather outlook, Nov 30, 3:47 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 347 PM EST TUE NOV 30 2010 CTZ002>004-MAZ002>015-017-018-026-NHZ011-012-015-RIZ001>003-012100- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- 347 PM EST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A 6 TO 8 HOUR PERIOD OF HEAVY RAIN MAY ALSO PRODUCE TYPICAL MINOR URBAN AND POOR DRAINAGE STREET FLOODING WEDNESDAY AND WEDNESDAY EVENING. HOWEVER...NO SIGNIFICANT FLOODING PROBLEMS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ016-019>024-RIZ004>008-012100- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 347 PM EST TUE NOV 30 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A 6 TO 8 HOUR PERIOD OF HEAVY RAIN MAY ALSO PRODUCE TYPICAL MINOR URBAN AND POOR DRAINAGE STREET FLOODING WEDNESDAY AND WEDNESDAY EVENING. HOWEVER...NO SIGNIFICANT FLOODING PROBLEMS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>237-254>256-012100- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 347 PM EST TUE NOV 30 2010 ...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 3 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-250-251-012100- BOSTON HARBOR- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 347 PM EST TUE NOV 30 2010 ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE FORCE SOUTHERLY WIND GUSTS TO 35 KT ARE POSSIBLE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:59 PM EST | Gale Warning | BOX | 32 hr | |
| Nov 30, 3:59 PM EST | Small Craft Advisory | BOX | 21 hr |
Nearby
Wind Advisories in Massachusetts, 2010Wind Advisories in Rhode Island, 2010Wind Advisories in Connecticut, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.